Alert archive / Virginia / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 13, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 30, 1995, 2:13 PM EDT for City of Virginia Beach, Virginia. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Apr 30, 1995, 2:13 PM EDT (18:13 UTC)
- Expired
- Apr 30, 1995, 3:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County City of Virginia Beach, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAKQ 301814 SVRAKQ VAC810-810-301915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 213 PM EDT SUN APR 30 1995 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 315 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST VIRGINIA THE INDEPENDENT CITIES OF ...CHESAPEAKE...VIRGINIA BEACH AND THE ADJACENT WATERS OF THE CHESAPEAKE BAY... AND THE ADJACENT ATLANTIC COASTAL WATERS... AT 215 PM...WEATHER SEVRVICE RADAR DETECTED A SEVERE THUNDERSTORM OVER NORTHEAST NORTH CAROLINA. THIS STORM IS MOVING TO THE NORTHEAST AT 20 MPH AND WILL ENTER SOUTHEAST CHESAPEAKE AND SOUTHERN VIRGINIA BEACH COUNTIES BY 230 PM. THIS STORM WILL LIKELY PRODUCE STRONG WIND IN EXCESS OF 55 MPH... LARGE HAIL...AND HEAVY DOWNPOURS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEApVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. KELLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 10:08 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 30, 10:08 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1009 AM EDT SUN APR 30 1995 WBC DELTAS... POPS...TODAY AND TONIGHT...REMOVE MENTION OF /POSSIBLE/. RDU DELTAS... POPS...TODAY AND TONIGHT...REMOVE MENTION OF /CHANCE/. DISCO: ERLY AM DATA ANALYS DEPICTNG DBL BARRL LO CNTRS OVR ERN KY...W/WRM FRNT XTNDNG INTO CNTRL VA. 850/700 WAA GENERATNG SHOWERS AND TRWS OVR NE SECTIONS OF CWA. OHP ABOUT ONE INCH PER HOUR...STP SINCE 07Z OF 1.9 IN NARROW BAND FM SW OF RIC TO SBY. MOVEMENT TO NE AT 30-40 KTS. UA DATA FAVORS LO TOP...ELEVATED CONVECT NORTH OF BNDRY. WK 500 S/W MAY BRING ENUF COOLING TO DESTABILIZE AMS AND PRODUCE ISOLTD EMBEDD CONVECT THRU 18Z EAST OF RIC-AKQ LINE. AT PRESS TIME...SUN DIMLY VIS AT AKQ. NOWCAST... MAIN AREA OF PRECIP CONT TO AFFECT NE CWA. ECHO TRAINNG OVR CHESTERFIELD...HENRICO...AND NEW KENT WILL BEAR WATCHNG. UA DATA DOES NOT FAVOR SVR TRW WITH LIMITED SHR PROFILE AND MID LEVL CAPS. EVENING... WRM SECTOR MOVS ACROS SRN CWA WITH -4 LIS OVR NE NC. UPSTREAM DRY PUNCH AT 700 OVR-RIDNG JUICY LOLVLS WILL PRODUCE VIVID PUP DISPLAYS. ELSEWHERE...LI BELO 0 OVR MOST OF CWA BUT W/OUT STRNG DYNAMICS... ONLY ISOLD CONVCTN AT THIS TIME. FFS MAYN BE REQ OVR AREAS RECEIVNG TRWS WHERE HVIEST RNFL HAS FALLN THIS MORNING. JK
In the hours before
Special weather statement, Apr 30, 9:09 AM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 909 AM EDT SUN APR 30 1995 ...LOCALLY HEAVY RAINS CONTINUE ACROSS CENTRAL VIRGINIA AND NORTHERN VIRGINIA... AT 855 AM...WEATHER SERVICE RADAR INDICATED WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS CENTRAL AND NORTHERN VIRGINIA. THE HEAVIEST RAIN WAS FALLING OVER NEW KENT COUNTY AND PORTIONS OF THE MIDDLE PENINSULA AND NORTHERN NECK. OTHER STORMS WITH HEAVY RAIN WERE LOCATED OVER THE MARYLAND COUNTIES ON THE DELMARVA PENINSULA. ALL AREAS OF PRECIPITATION WERE MOVING TO THE NORTHEAST AT 30 TO 40 MPH. RADAR DERIVED PRECIPITATION ESTIMATES CONTINUE TO INDICATE THAT BETWEEN ONE-HALF /0.50/ TO ONE /1.00/ INCH OF RAIN HAS FALLEN OVER PORTIONS OF RICHMOND...NORTHUMBERLAND...AND WESTMORELAND COUNTIES DURING THE PAST HOUR. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL DURING THE NEXT HOUR AS THEY HEAD NORTHEAST ACROSS THE MIDDLE PENINSULA...NORTHERN NECK...NORTHERN PORTIONS OF THE CHESAPEAKE BAY...AND THE DELAMRVA. MOTORISTS ARE URGED TO USE EXTREME CAUTION IF DRIVING THIS MORNING. BE ON THE LOOKOUT FOR PONDING OF WATER ON ROADWAYS...AND REDUCED VISIBILITIES IN HEAVY DOWNPOURS. FOR THE LATEST IN WEATHER INFORMATION...STAY TUNED TO NOAA WEATHER TES. RADIO....OR YOUR LOCAL RADIO AND TELEVISION STATIONS. KELLER
Special weather statement, Apr 30, 10:28 AM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 1028 AM EDT SUN APR 30 1995 ...LOCALLY HEAVY RAINS CONTINUE OVER NORTHEAST VIRGINIA AND THE SOUTHERN DELMARVA PENINSULA... AT 1025 AM...WEATHER SERVICE RADAR INDICATED WIDESPREAD SHOWER AND ISOLATED THUNDERSTORM ACTIVITY ACROSS NORTHEREAST VIRGINIA AND THE. THE DELMARVA PENINSULA. HEAVIEST RAIN WAS FALLING OVER NEW KENT COUNTY... AND PORTIONS OF THE MIDDLE PENINSULA...NORTHERN NECK...AND THE DELMARVA PENINSULA. ALL AREAS OF PRECIPITATION WERE MOVING TO THE NORTHEAST AT 30 TO 40 MPH. RADAR DERIVED PRECIPITATION ESTIMATES CONTINUE TO INDICATE THAT BETWEEN ONE-HALF /0.50/ TO ONE /1.00/ INCH OF RAIN HAS FALLEN OVER PORTIONS OF KING WILLIAM ...KING AND QUEEN...AND MIDDLESEX COUNTIES DURING THE PAST HOUR. SINCE 3 AM...THE HEAVIEST RAIN HAS FALLEN ALONG A LINE FROM CHESTERFIELD COUNTY TO NORTHUMBERLAND COUNTY IN VIRGINIA... WHERE SOME AREAS HAVE RECEIVED CLOSE TO TWO /2.00/ INCHES. MOTORISTS ARE URGED TO USE EXTREME CAUTION IF DRIVING THIS MORNING. BE ON THE LOOKOUT FOR PONDING OF WATER ON ROADWAYS...AND REDUCED VISIBILITIES IN HEAVY DOWNPOURS. FOR THE LATEST IN WEATHER INFORMATION...STAY TUNED TO NOAA WEATHER TES. RADIO....OR YOUR LOCAL RADIO AND TELEVISION STATIONS. KELLER
Special weather statement, Apr 30, 11:21 AM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 1120 AM EDT SUN APR 30 1995 ...LOCALLY HEAVY RAINS CONTINUE TO FALL OVER NORTHEAST VIRGINIA AND THE SOUTHERN DELMARVA PENINSULA... AT 1120 AM...WEATHER SERVICE RADAR INDICATED WIDESPREAD SHOWER AND ISOLATED THUNDERSTORM ACTIVITY OCCURING OVER PORTIONS OF THE MIDDLE PENINSULA...NORTHERN NECK...AND THE DELMARVA PENINSULA. EAST OF THE CHESAPEAKE BAY...THE HEAVIEST RAIN WAS FALLING OVER THE TOWN OF KING WILLIAM IN KING WILLIAM COUNTY...AND OVER SOUTHERN ESSEX AND NORTHERN MIDDLESEX COUNTIES. ON THE DELMARVA...THE RAIN WAS HEAVIEST OVER THE TOWNS OF PRINCESS ANN AND CRISFIELD IN SOMERSET COUNTY. AN ISOLATED THUNDERSTORM WAS MOVING INTO NORTHAMPTON COUNTY VIRGINIA NEAR THE TOWN OF CAPE CHARLES. ALL OF THE PRECIPITATION WAS MOVING TO THE NORTHEAST AT 30 TO 40 MPH. RADAR DERIVED PRECIPITATION ESTIMATES INDICATE THAT BETWEEN ONE-HALF /0.50/ TO ONE /1.00/ INCH OF RAIN HAS FALLEN OVER PORTIONS OF MIDDLESEX AND LANCASTER COUNTIES DURING THE PAST HOUR. SINCE 3 AM...THE HEAVIEST RAIN HAS FALLEN ALONG A LINE FROM CHESTERFIELD COUNTY TO NORTHUMBERLAND COUNTY IN VIRGINIA... WHERE CENTRAL SECTIONS KING WILLIAM...KING AND QUEEN...AND ESSEX COUNTIES HAVE RECEIVED ALMOST /2.00/ INCHES. MOTORISTS ARE URGED TO USE EXTREME CAUTION IF DRIVING THIS MORNING AND EARLY AFTERNOON. BE ON THE LOOKOUT FOR PONDING OF WATER ON ROADWAYS ...AND REDUCED VISIBILITIES IN HEAVY DOWNPOURS.. FOR THE LATEST IN WEATHER INFORMATION...STAY TUNED TO NOAA WEATHER RADIO....AND YOUR LOCAL RADIO AND TELEVISION STATIONS. KELLER
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 12:31 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 29 min |
| Apr 30, 3:24 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Mathews | 62 min |
| Apr 30, 3:52 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 68 min |
| Apr 30, 4:10 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 40 min |
| Apr 30, 5:26 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight | 49 min |
| Apr 30, 5:45 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Suffolk | 45 min |
| Apr 30, 5:45 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake | 45 min |
| Apr 30, 5:45 PM EDT | Severe Thunderstorm Warning | AKQ | City of Hampton | 45 min |
| Apr 30, 6:08 PM EDT | Severe Thunderstorm Warning | AKQ | City of Virginia Beach | 52 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.